Tropheryma whipplei tricuspid endocarditis: a case report and review of the literature.

Détails

Ressource 1Télécharger: 20684779_BIB_1911A03746C2.pdf (571.25 [Ko])
Etat: Public
Version: Final published version
ID Serval
serval:BIB_1911A03746C2
Type
Article: article d'un périodique ou d'un magazine.
Sous-type
Etude de cas (case report): rapporte une observation et la commente brièvement.
Collection
Publications
Institution
Titre
Tropheryma whipplei tricuspid endocarditis: a case report and review of the literature.
Périodique
Journal of Medical Case Reports
Auteur⸱e⸱s
Gabus V., Grenak-Degoumois Z., Jeanneret S., Rakotoarimanana R., Greub G., Genné D.
ISSN
1752-1947 (Electronic)
ISSN-L
1752-1947
Statut éditorial
Publié
Date de publication
2010
Peer-reviewed
Oui
Volume
4
Pages
245
Langue
anglais
Résumé
INTRODUCTION: The main clinical manifestations of Whipple's disease are weight loss, arthropathy, diarrhea and abdominal pain. Cardiac involvement is frequently described. However, endocarditis is rare and is not usually the initial presentation of the disease. To the best of our knowledge, this is the first reported case of a patient with Tropheryma whipplei tricuspid endocarditis without any other valve involved and not presenting signs of arthralgia and abdominal involvement.
CASE PRESENTATION: We report a case of a 50-year-old Caucasian man with tricuspid endocarditis caused by Tropheryma whipplei, showing signs of severe shock and an absence of other more classic clinical signs of Whipple's disease, such as arthralgia, abdominal pain and diarrhea. Tropheryma whipplei was documented by polymerase chain reaction of the blood and pleural fluid. The infection was treated with a combined treatment of doxycycline, hydroxychloroquine and sulfamethoxazole-trimethoprim for one year.
CONCLUSION: Tropheryma whipplei infectious endocarditis should always be considered when facing a blood-culture negative endocarditis particularly in right-sided valves. Although not standardized yet, treatment of Tropheryma whipplei endocarditis should probably include a bactericidal antibiotic (such as doxycycline) and should be given over a prolonged period of time (a minimum of one year).
Pubmed
Open Access
Oui
Création de la notice
03/04/2016 20:26
Dernière modification de la notice
20/08/2019 12:49
Données d'usage